MAUDE Adverse Event Report: BD (SUZHOU) BD SAF-T-INTIMA¿ IV CATHETER SAFETY SYSTEM; INTRAVASCULAR CATHETER

BD (SUZHOU) BD SAF-T-INTIMA¿ IV CATHETER SAFETY SYSTEM; INTRAVASCULAR CATHETER
Catalog Number 383322
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Extravasation (1842)
Date of Event 08/09/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
B.3.Date of event: unknown.The date received by manufacturer has been used for this field.H.3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that extravasation occurred with the bd saf-t-intima¿ iv catheter safety system during use, causing swelling at the injection site.No further information was provided.This complaint was created to capture the 3rd of 3 related incidents.The following information was provided by the initial reporter: "customer has received defective product that didn't work with the patient & give the results as it should.They compared it with another lot number they had & it worked for the patients & gave the correct results.They have only opened 1 bx, 6 ea left, and 3 bx are in the original packaging & unopened.Additional info from customer: (17-aug-2023): can you describe more on the defects found on the product? multiple iv¿s infiltrated with this catheter lot # and have been very few previously.Iv¿s were done with other product, and exam completed without infiltration.Is there any adverse event or serious injury happened? patients had swollen injection sites as it does with infiltration, and patient complaints.1.What is the occurrence number? to my knowledge, no visible defect in the catheter itself as far as the materials/appearance.2.While using the catheters from that lot number, 3 of our patients had an iv extravagate in one weeks¿ time, two different nurses using same product with same lot number.3.3 patients, 3 catheters within 5 days.4.Unsure of specific dates".
 
Additional Manufacturer Narrative
H.6.Investigation summary: a device history review was conducted for lot number 2259638.Our records show that this is the only instance of this issue occurring in this production batch.According to the sampling plan applied for product performance, this lot was accepted and released without defects being noted during the final assembly or visual inspections.Additionally, a sample could not be obtained for evaluation and testing, but this lot was treated and received a certificate of conformance for sterility.Unfortunately, without the ability to investigate the affected unit our quality engineers were unable to determine the root cause for this complaint.
 
Event or Problem Description
It was reported that extravasation occurred with the bd saf-t-intima¿ iv catheter safety system during use, causing swelling at the injection site.No further information was provided.This complaint was created to capture the 3rd of 3 related incidents.The following information was provided by the initial reporter: "customer has received defective product that didn't work with the patient & give the results as it should.They compared it with another lot number they had & it worked for the patients & gave the correct results.They have only opened 1 bx, 6 ea left, and 3 bx are in the original packaging & unopened.Additional info from customer: (17-aug-2023) can you describe more on the defects found on the product? multiple iv¿s infiltrated with this catheter lot # and have been very few previously.Iv¿s were done with other product, and exam completed without infiltration.Is there any adverse event or serious injury happened? patients had swollen injection sites as it does with infiltration, and patient complaints.1.What is the occurrence number? to my knowledge, no visible defect in the catheter itself as far as the materials/appearance 2.While using the catheters from that lot number, 3 of our patients had an iv extravagate in one weeks¿ time, two different nurses using same product with same lot number 3.3 patients, 3 catheters within 5 days 4.Unsure of specific dates.".

Brand Name
BD SAF-T-INTIMA¿ IV CATHETER SAFETY SYSTEM
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BD (SUZHOU)
no. 5 baiyu road
suzhou industrial park
suzhou
Manufacturer (Section G)
BD (SUZHOU)
no. 5 baiyu road
suzhou industrial park
suzhou
Manufacturer Contact
jennifer suh
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key17628038
Report Number3014704491-2023-00484
Device Sequence Number7545049
Product Code FOZ
UDI-Device Identifier00382903833221
UDI-Public00382903833221
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K923702
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Catalogue Number383322
Device Lot Number2259638
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/09/2023
Supplement Date Received by Manufacturer09/29/2023
Initial Report FDA Received Date08/25/2023
Supplement Report FDA Received Date10/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown